Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have been on femilon. Can it be related to high cholesterol? Why do I get headaches before cycle?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11709 Questions
hi, I have been on femilon ( contraceptive pill) since 2010. My cholestreol level prior to taking this was 150-170 and now it has gone up to 239. Is this increase related to taking femilon ?
I also get headaches just before I start my cycle.
Posted Sat, 9 Jun 2012 in Birth Control
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The increase in the levels of cholesterol and the mild headache that you are having are both likely to be related to taking of oral pills femilon. Since your cholesterol level is rising, it is advisable to stop taking these pills for 6 months and get your blood cholesterol levels re evaluated to see the effect.
Dietary modifications and regular exercise will also help in bringing down the cholesterol levels to normal.
In the meantime you can use barrier methods of contraception like condoms and vaginal spermicidal jellies.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Have been on femilon. Can it be related to high cholesterol? Why do I get headaches before cycle? 49 minutes later
Thank you for your quick response.
Does this mean I have to be on medication to bring down my cholesterol levels or watching my diet and excercising is good enough during the next 6 months while I am off the pill ?
Answered by Dr. Rakhi Tayal 15 hours later
Thanks for writing again.
It seems that stopping the pill, dietary modifications and a moderate amount of exercise will help in bringing down the cholesterol to desired levels. You may avoid taking any cholesterol lowering medications for now.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor